Aug 29, 2010
my son is taking kaletra,videx and stavudine. which is the best combination to move to. i am taking videx, stavudine and stocrin and which is the option to move to. at present the combinations are working well. please may you help
| Response from Dr. Young
Hello and thanks for your post.
From the sounds of your question, you don't live in the US but somewhere else where treatment options might not be the same as we have here (or in Europe).
In short, the combination of Videx (ddI) and Zerit (d4T, stavudine) is no longer recommended because of significantly increased risk of lipodystrophy, pancreatitis and neuropathy. The use of the combination could be supported for second line use if no other alternative was available.
So, the answer to your question depends much on if these represent first-line or other lines of treatment, what type of drug resistance you might have and what available treatment options exist in your country. Is your son currently experiencing failure of the Kaletra/ddI/d4T regimen? What previous treatments did he receive?
I hope this helps, please write back with additional details, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Vaginal Thrush And Vaginal Yeast Infection The Same Thing?
- How Does Peripheral Neuropathy Progress?
- I Have Severe Symptoms Of Acute Hiv Infection After 4 Weeks
- Could An Adult Get Thrush From A Dentist
- Five Body Fluids That Transmit Hiv
- Can Two Non Hiv-positive People Ever Give Each Other Hiv?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.